Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 138, NWS North Platte, NE

June 23, 2012Custer County, Lincoln County, Logan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2012, 12:14 AM CDT for Custer County, Lincoln County, Logan County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 12:14 AM CDT (05:14 UTC)
Expired
Jun 23, 2012, 12:46 AM CDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Custer County, NE, Lincoln County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:52 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-383 J/kg
Mixed-layer LCL
2384 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS53 KLBF 230514
SVRLBF
NEC041-111-113-230600-
/O.NEW.KLBF.SV.W.0138.120623T0514Z-120623T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1214 AM CDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 100 AM CDT

* AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTH OF
  STAPLETON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARNOLD...GANDY...TARBOZ LAKE...HIGHWAY 92 MILE MARKER 240...HIGHWAY
  40 MILE MARKER 10...HIGHWAY 47 MILE MARKER 80 AND HIGHWAY 40 MILE
  MARKER 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AWAY FROM ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4164 10069 4163 10026 4108 9988 4107 10082
      4138 10071
TIME...MOT...LOC 0514Z 273DEG 37KT 4132 10052
WIND...HAIL 70MPH <.75IN

$$

SPRINGER
1 follow-up statement
050 
WWUS53 KLBF 230546
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 AM CDT SAT JUN 23 2012

NEC041-111-113-230556-
/O.CAN.KLBF.SV.W.0138.000000T0000Z-120623T0600Z/
CUSTER NE-LINCOLN NE-LOGAN NE-
1246 AM CDT SAT JUN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN...NORTHEASTERN LINCOLN
AND SOUTHWESTERN CUSTER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4164 10069 4163 10026 4108 9988 4107 10082
      4138 10071
TIME...MOT...LOC 0546Z 273DEG 37KT 4130 10008

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:47 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 22, 6:47 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT FRI JUN 22 2012

.AVIATION...

    VERY UNSTABLE CONDITIONS IN WESTERN NEBRASKA INDICATE THAT...IF
A STORM COULD BE INITIATED...HAIL AND GUSTY WIND WOULD BE LIKELY.
EARLY THIS EVENING...THERE IS A BOUNDARY FROM EXTREME SOUTHWEST
NEBRASKA ABOUT SNY TO NEAR DEN WHERE A STRONG THUNDERSTORM IS MOVING
INTO SOUTHWEST NEBRASKA. THIS STORM IS EXPECTED AFFECT THE AREA
BETWEEN AIA AND OGA 01-03Z. OVER WESTERN NEBRASKA...THE PROBABILITY
OF STORMS AT ANY SINGLE POINT IS EXPECTED TO BE LESS THAN 30 PERCENT
AND CONFIDENCE IS LOW. THEREFORE...THUNDER IS NOT INCLUDED IN THE
TERMINAL FORECASTS FOR LBF OR VTN.

    WIND WILL CONTINUE 140-180 AT 15-25G25-35KT EARLY THIS EVENING
AND IS LIKELY TO DECREASE TO 10-15G20-30KT.
&&

.PREV DISCUSSION... /ISSUED 404 PM CDT FRI JUN 22 2012/

DISCUSSION...

THE MAIN FOCUS OF THE FORECAST IS STORM CHANCES TONIGHT...THEN
ANOMALOUS HIGH TEMPERATURES.

AT 20Z...WATER VAPOR IMAGERY SHOWED A STRONG LONGWAVE TROUGH OVER
THE EASTERN PACIFIC WITH ANOTHER CENTERED OVER HUDSON BAY. THIS LED
TO AN AMPLIFIED UPPER LEVEL PATTERN WITH RIDGING OVER THE CENTRAL
CONUS AND INTO WESTERN CANADA. ALSO SEEN WAS A SHORTWAVE TROUGH
PUSHING OVER THE CENTRAL ROCKIES...INTO WYOMING. AT THE
SURFACE...LOW PRESSURE WAS LOCATED ON THE LEE SIDE OF THE ROCKIES
FROM NORTHERN WYOMING INTO EASTERN COLORADO. A STRONG PRESSURE
GRADIENT AHEAD OF THIS SYSTEM CAUSED BREEZY SOUTHERLY WINDS ACROSS
THE FORECAST AREA TODAY.

THERE ARE CHANCES FOR THUNDERSTORMS THIS EVENING AND
TONIGHT...MAINLY OVER THE PANHANDLE THEN OVER NORTHERN AND NORTH
CENTRAL NEBRASKA. AS THE SHORTWAVE TROUGH OVER WYOMING TOPS THE
RIDGE AND PASSES ACROSS SOUTH DAKOTA AND NORTHERN NEBRASKA...COULD
STILL GET STORMS TO INITIATE OVER EASTERN WYOMING AND NORTHEAST
COLORADO THIS EVENING WHICH WOULD PROGRESS EAST INTO THE PANHANDLE
AND FAR WESTERN NEBRASKA. THERE IS PLENTY OF INSTABILITY WITH
SURFACE BASED CAPE OF 2K TO 3K OVER THESE AREAS. IN
ADDITION...DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELL
THUNDERSTORMS AT 50 TO 60KTS. THE QUESTION WILL BE IF THE
SHORTWAVE TROUGH WILL PROVIDE ENOUGH LIFT TO OVERCOME THE WARM AIR
ALOFT AND BREAK THE CAP. IF STORMS ARE ABLE TO SUSTAIN THEMSELVES
FAR ENOUGH EAST THERE IS A CHANCE FOR A FEW ISOLATED SEVERE STORMS
INTO THE LBF FORECAST AREA. BELIEVE CHANCES DECREASE GOING EAST
AND DON/T ANTICIPATE MUCH OF A THREAT FOR SEVERE STORMS EAST OF
HIGHWAY 61. LATER TONIGHT...THE LOW LEVEL JET STRENGTHENS WITH THE
PRIMARY FOCUS OVER THE WARM FRONT WHICH WILL BE NEARLY ALONG THE
SOUTH DAKOTA/NEBRASKA BORDER. THEREFORE BELIEVE THE HIGHEST
CHANCES FOR STORMS TO DEVELOP TONIGHT WILL BE INTO SOUTH
DAKOTA AND POSSIBLY FAR NORTHERN NEBRASKA. IT THEN LOOKS LIKE THE
COMPLEX WOULD EVENTUALLY TURN SOUTHEAST BRINGING A BIT BETTER
CHANCES TO THE FAR NORTHEAST PORTIONS OF THE FORECAST AREA.

WINDS WILL STAY BREEZY THROUGH THE EVENING UNTIL THE PRESSURE
GRADIENT RELAXES LATER TONIGHT.

FOCUS THEN TURNS TO TEMPERATURES AND FIRE WEATHER CONCERNS FOR THE
REMAINDER OF THIS PERIOD WITH A DRY FORECAST CONTINUING. NEAR OR
RECORD WARMTH IS EXPECTED FOR THE NEXT WEEK AS THE UPPER LEVEL
RIDGE CONTINUES TO AMPLIFY AND BRING WELL ANOMALOUSLY WARM
TEMPERATURES INTO THE CENTRAL PLAINS. FOR SATURDAY...850MB
TEMPERATURES WILL VARY FROM THE MID 20S CELSIUS ACROSS THE
NORTHEAST COUNTIES TO AROUND 35C IN THE SOUTHWEST. FORECAST
SOUNDINGS SHOW DEEP MIXING TO POSSIBLY 650MB SATURDAY AFTERNOON SO
SHOULD EASILY MIX DOWN THE VERY WARM AIR ALOFT TO REACH THE UPPER
90S. THEN CONSIDERING MOSTLY SUNNY SKIES...DOWNSLOPE WINDS IN
PORTIONS OF THE AREA AS WELL AS THE DRY CONDITIONS...HAVE GOOD
CONFIDENCE IN MODEL SOLUTIONS THAT ARE INDICATING HIGHS EXCEEDING
100 DEGREES FOR MUCH OF THE FORECAST AREA. CURRENT FORECAST DOES
HAVE RECORD HIGHS FOR BOTH KLBF AND KIML 105 AND 107 RESPECTIVELY
/PREVIOUS RECORDS WERE 104 AND 105/. ALSO OF NOTE...THE ALL-TIME
RECORD HIGH FOR KLBF FOR THE MONTH OF JUNE IS 107
DEGREES...WHICH IS ENTIRELY POSSIBLY TOMORROW. DID RAISE HIGHS A
FEW DEGREES IN MOST LOCATIONS...WITH CONFIDENCE INCREASED AS SREF
PLUMES SHOWED ALL MEMBERS ABOVE 100 DEGREES AT KLBF AND KIML. THE
OTHER CONCERN FOR SATURDAY IS FIRE WEATHER CONDITIONS AS VERY DRY
AIR WILL COME EAST...WITH DEWPOINTS DROPPING INTO THE LOW 30S IN
PLACES. FURTHER DETAILS ARE FOUND BELOW IN FIRE WEATHER SECTION.

HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST AND MISSISSIPPI
VALLEY ON SUNDAY...WHICH WILL BRING EASTERLY FLOW AND SLIGHTLY
COOLER TEMPERATURES TO THE FORECAST AREA. THERE WILL BE A GRADIENT
SOMEWHERE IN THE FORECAST AREA...WITH A RANGE FROM THE LOW 90S
OVER NORTH CENTRAL NEBRASKA...WITH KIML MOST LIKELY STILL RISING
UP OVER 100 DEGREES.

LITTLE CHANGE IN THE UPPER LEVEL PATTERN FOR MONDAY THROUGH
WEDNESDAY...WITH HIGH TEMPERATURES CONTINUING IN THE 90S TO
AROUND 105 DEGREES. NIGHT-TIME TEMPERATURES WILL DROP ENOUGH TO
NOT NEED HEAT WARNINGS AT THIS POINT...HOWEVER THE LONG TERM HIGH
TEMPERATURES WILL LIKELY CAUSE STRESS TO PEOPLE OUTDOORS. AT THIS
POINT WILL SEND OUT A SPECIAL WEATHER STATEMENT...HOWEVER MAY NEED
AN ADVISORY WITH 4 OR MORE CONSECUTIVE DAYS WITH HEAT INDEXES NEAR
ADVISORY CRITERIA.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY NIGHT OVER THE
PANHANDLE AS SHORTWAVE ENERGY MOVES THROUGH THE RIDGE AND STORMS
DEVELOP OVER THE HIGH TERRAIN. DID KEEP A LOW CHANCE FOR
THUNDERSTORMS OVER SHERIDAN AND NORTHERN GARDEN COUNTIES...BUT
CONFIDENCE IS QUITE LOW IN THIS TAKING PLACE AS THE AREA SHOULD
STAY WELL CAPPED AND KEEP STORMS TO THE WEST.

A TROUGH DOES LOOK TO MOVE ACROSS SOUTHERN CANADA AND INTO THE
NORTHERN CONUS ON THURSDAY AND THURSDAY NIGHT TO BEGIN BREAKING
DOWN THE RIDGE. LOOKING FOR VERY WARM TEMPERATURES STILL ON
THURSDAY...HOWEVER WILL EXPECT A COOLER DAY FOR FRIDAY WITH
FORECAST HIGHS IN THE 80S AND LOW 90S.

FIRE WEATHER...

RECORD TO NEAR RECORD HEAT ON SATURDAY WILL COMBINE WITH LOW DEW
POINTS TO CREATE MIN RH VALUES OF 8 TO 15 PERCENT OVER MUCH OF
WESTERN NEBRASKA. WINDS WILL ALSO GUST AT TIMES CLOSE TO 25
MPH...AND FUELS HAVE CURED TO THE POINT OF EXPLOSIVE FIRE BEHAVIOR.
WINDS ARE THE BIGGEST CONCERN...AS MARGINAL CONDITIONS FOR RED FLAG
WARNING ARE EXPECTED...THUS HAVE ISSUED A FIRE WEATHER WATCH FOR
SATURDAY. WILL MONITOR ANOTHER RUN BEFORE ISSUING A RED FLAG
WARNING.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NEZ204-206-210-219.
&&

SHORT TERM/EXTENDED...BROOKS
AVIATION...SPRINGER
FIRE...MASEK
Hazardous weather outlook, Jun 22, 4:18 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT FRI JUN 22 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-232130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
418 PM CDT FRI JUN 22 2012 /318 PM MDT FRI JUN 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT ACROSS
MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH THE MAIN SEVERE
WEATHER THREAT BEING LARGE HAIL AND POSSIBLY DAMAGING WIND GUSTS
IN THE EVENING. AT THIS TIME...THUNDERSTORMS ARE EXPECTED TO BE
VERY ISOLATED. THUNDERSTORMS MAY BE MORE NUMEROUS LATE TONIGHT
ACROSS NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

VERY HOT TEMPERATURES ARE EXPECTED SATURDAY. WIDESPREAD
TEMPERATURES REACHING NEAR 105 DEGREES OR HIGHER ARE EXPECTED
ACROSS SOUTHWEST NEBRASKA INCLUDING THE COMMUNITIES OF NORTH
PLATTE...IMPERIAL AND OGALLALA. RELATIVE HUMIDITY VALUES ARE
EXPECTED TO BE QUITE LOW...LESS THAN 15 PERCENT...BY LATE
AFTERNOON AND WIND GUSTS UP TO 25 MPH...PRODUCING CRITICAL FIRE
WEATHER CONDITIONS. EXTRA CAUTION SHOULD BE USED WHEN WORKING
OR SPENDING TIME OUTDOORS IN AND NEAR DRY GRASSES.

VERY HOT TEMPERATURES AND LITTLE IF ANY RAINFALL WILL CONTINUE
THROUGH MUCH OF NEXT WEEK...WITH HIGHS NEAR OR ABOVE 100
DEGREES...ESPECIALLY ACROSS SOUTHWEST NEBRASKA. WHILE BETTER
SURFACE MOISTURE WILL LIMIT THE FIRE DANGER...WITH THE VERY HOT
TEMPERATURES EXPECTED...THOSE SPENDING TIME OUTSIDE SHOULD DRINK
PLENTY OF WATER AND TAKE FREQUENT BREAKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS GENERALLY WEST OF A
LINE FROM BIG SPRINGS THROUGH MULLEN AND VALENTINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jun 22, 9:57 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             15 ENE CHAPPELL         41.18N 102.20W
06/22/2012  E1.00 INCH       DEUEL              NE   PUBLIC

&&

JSWEET
Special weather statement, Jun 22, 10:01 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT FRI JUN 22 2012

NEZ038-059-230345-
CUSTER NE-LINCOLN NE-
1001 PM CDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND SOUTHWESTERN CUSTER
COUNTIES UNTIL 1045 PM CDT...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
GANDY TO 6 MILES NORTHEAST OF LAKE MALONEY STATE RECREATION AREA TO 6
MILES NORTHEAST OF WELLFLEET...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...
  MAXWELL...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  BRADY...
  CALLAWAY...
  HIGHWAY 40 MILE MARKER 10...
  HIGHWAY 47 MILE MARKER 80...
  HIGHWAY 23 MILE MARKER 110...
  HIGHWAY 40 MILE MARKER 20...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SPRINGER
Special weather statement, Jun 22, 10:30 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT FRI JUN 22 2012

NEZ038-230415-
CUSTER NE-
1030 PM CDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
1115 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BRADY...OR 21 MILES SOUTH
OF ARNOLD...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CALLAWAY...
  OCONTO...
  PRESSEY STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 47 MILE MARKER 80...
  HIGHWAY 40 MILE MARKER 10...
  HIGHWAY 40 MILE MARKER 20...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jun 22, 11:22 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 PM CDT FRI JUN 22 2012

NEZ005-094-230500-
EASTERN CHERRY NE-WESTERN CHERRY NE-
1022 PM MDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 1100
PM MDT/MIDNIGHT CDT/...

AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ELI...OR 35 MILES EAST OF GORDON...MOVING
EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELI...
  NENZEL...
  KILGORE...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  CODY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jun 22, 11:23 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 PM CDT FRI JUN 22 2012

NEZ057-059-230515-
KEITH NE-LINCOLN NE-
1123 PM CDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND EASTERN
KEITH COUNTIES UNTIL 1215 AM CDT/1115 PM MDT/...

AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PAXTON...OR 18 MILES EAST OF OGALLALA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH PLATTE...
  SARBEN...
  SUTHERLAND...
  SUTHERLAND RESERVOIR STATE RECREATION AREA...
  HERSHEY...
  INTERSTATE 80 MILE MARKER 150...
  HIGHWAY 97 MILE MARKER 10...
  HIGHWAY 83 MILE MARKER 90...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jun 22, 11:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 PM CDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     BROKEN BOW              41.41N 99.64W
06/22/2012                   CUSTER             NE   EMERGENCY MNGR

            POWER IS OUT OVER HALF OF THE CITY AND EXTENSIVE TREE
            DAMAGE HAS OCCURRED.WIND WAS OUTFLOW FROM COLLAPSING
            STORMS IN SOUTHERN CUSTER COUNTY. NO STORMS WERE IN
            BROKEN BOW.

&&

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:37 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins55 min
Jun 22, 8:42 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden63 min
Jun 22, 9:12 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith24 min
Jun 22, 9:45 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith45 min
Jun 22, 10:08 PM CDTSevere Thunderstorm WarningLBFLincoln52 min
Jun 22, 10:27 PM CDTSevere Thunderstorm WarningLBFKeith48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.